It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board

  • Doxycycline for Post-Accutane breakouts?

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 06-12-2013, 10:12 AM   #1
    lovemydoxie
    Newbie
    (female)
     
    lovemydoxie's Avatar
     
    Join Date: Jun 2013
    Posts: 2
    lovemydoxie HB User
    Doxycycline for Post-Accutane breakouts?

    I've never posted in a forum about my skin, but I'm just so upset that I'm looking for any advice or help I can get. I finished a five month course of Accutane at the end of October 2012. I began to have minor breakouts in February, about four months later, but was able to manage with topicals. About three weeks ago I decided to try MSM cream for my acne scars and broke out terribly with cystic acne, mainly around my mouth. About 12 bumps almost overnight. It was awful. So I filled my Doxycyline prescription and took it for the first time for ten days. After ten days I was perfectly clear, but within a week of stopping it, I broke out all over my mouth and along my jawline, not really cystic acne this time but tons - like 30 - of little white bumps everywhere. So I just started Doxycycline again 4 days ago. Did I just not take it long enough? I asked my Derm about it and she recommended a Glycolic acid wash - I have used almost every topical since coming off Accutane - Clindamycin lotion, Retin-A, Benzoyl peroxide-Erythromycin lotion, and Tazorac cream. Do I need a second round of Accutane? I asked my derm but she hasn't responded yet.

    Does anyone else have experience with post-Accutane breakouts, and if so did anything work for them? SO terrified right now

     
    Sponsors Lightbulb
       
    Old 06-16-2013, 11:55 AM   #2
    MSNik
    Senior Veteran
    (female)
     
    Join Date: Sep 2006
    Location: USA
    Posts: 13,193
    MSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB User
    Re: Doxycycline for Post-Accutane breakouts?

    im really sorry to hear you are in distress and even sorrier to have to tell you this, but after 2 rounds with Accutane, the month after I came off it both times, I developed cystic acne and breakouts which basically ruined my self esteem. I hated everything about accutane, from the dry skin/ eyes/ mouth to the yeast infections, to the after effects. And, yet, I tried it twice.

    Eventually I went the laser route- having IPL lasers done under the care of a dermatologist who is certified in lasers, I went to a medical spa and spent a fortune over a year to first get the acne under control and then to get the scars gone...and now, I go back once a year for a "tune up", but my skin is clear 99% of the time.

    I think accutane ruins our ability to clear up our skin. But, thats just my opinon.
    __________________
    RRMS- dx 05

     
    Closed Thread




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 02:01 PM.





    © 2021 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!